Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 79, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 28, 2000, 4:18 PM EDT for Colleton County, South Carolina. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 28, 2000, 4:18 PM EDT (20:18 UTC)
- Expired
- Aug 28, 2000, 5:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Colleton County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 4:30 PM EDT | Thunderstorm Wind 50 E | Walterboro, SC | Trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 332 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 282018 SVRCHS SCC029-282100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 418 PM EDT MON AUG 28 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL COLLETON COUNTY IN SOUTHERN SOUTH CAROLINA. * UNTIL 500 PM EDT. * AT 418 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHEAST OF SMOAKS MOVING SOUTH AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SMOAKS. WILLIAMS. COLLETON. DIME SIZE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:30 PM EDT, 48 minutes earlier.
Area forecast discussion, Aug 28, 3:30 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 330 PM EDT MON AUG 28 2000 MODELS PROG UPR LOW ACRS ERN NC TO WKN AND SLIDE SWD OFF THE SC/GA CST THRU WED. AVN MODEL PERSISTS WITH DVLPG SFC LOW OFF ECNTRL FLA CST AND MOVG NWD TWD SC/GA CSTS THRU MID WEEK. AVN INITIALIZES SFC LOW THE BEST OF ALL THE MODELS...BUT STILL MAY BE OVER-DEVELOPING SYS. ETA MODEL SLOWER TO DVLP SFC LOW BUT EVENTUALLY HAS IT IN SAME GENERAL AREA AS AVN...BUT MUCH WEAKER. WILL ACCEPT A BLEND OF THE TWO MODELS AS FAR AS INTENSITY. SFC TROF WILL SLIDE ACRS AREA LTR TNGT AND MOVE INTO THE CSTL WATERS TUE. TROF WILL RETREAT TWD THE CST ON WED AS SFC LOW DVLPS AND MOVES TWD AREA. PRES GRAD WILL TGTN ACRS TUE NGT THRU WED...AS WILL OVERALL AMS MSTR. THUS WITH UPR LOW INVOF AND APCH OF SFC LOW FM THE S...WILL CALL FOR INCRG CHCS OF PRECIP THRU WED AND COOLING TREND IN DAYTIME TEMPS WITH MORE PRECIP AND CLD COVER ACRS FA...AND ENSUING NE FLOW OF ATLC WATERS. MARINE...SFC TROF MOVES INTO WATERS TUE WITH SLY OR VRBL WINDS 10 KT OR LESS BECMG NE 10 TO 15 KT. WINDS AND SEAS WILL GRDLY INCR THEREAFTER AS PRES GRAD TGTNS...WITH HIGH PRES TO THE N AND DVLPG SFC LOW TO THE S. WILL CALL FOR N-NE WINDS INCRG TO ARND 20 KT TUE NIGHT THRU WED WITH SCA CONDS PSBL FOR ENTIRE WATERS. SEAS WILL BUILD TO 6 TO 8 FT ACRS GA AND SC WATERS ON WED. CONVECTION WILL ALSO INCR ACRS WATERS WITH APCH OF DVLPG SFC LOW. PRELIM NUMBERS lCHS BW 072/088 072/085 072 2223555 SAV BW 071/089 071/087 072 2213555 CHL BW 077/085 075/083 075 2223555 NBC BW 071/088 072/085 072 2223555 RBW BW 069/088 070/086 070 2223555 .CHS... SC...NONE. GA...NONE. JAC
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 5:59 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 31 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.